Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
185 Doctors are Online

Depression, terminal insomnia for months. Change of medicine from melatonine to valerian root. Suggestions?

After researching many of the documented symptoms, it seems very apparent that I suffer from depression..One of the major contributing factors is that I've had Terminal insomnia for over 18 months..I've been prescribed a generic equivalent to Ambien, with no change in condition..I've tried using Melatonin, same result..It was suggested to me to try Valerian Root...Any thoughts??


Asked On : Sun, 13 Oct 2013
Answers:  1 Views:  89
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics
Psychiatrist 's  Response
Greetings !

Welcome to the site.

I am sorry to learn about your condition and I empathize with you.

Well valerian root is a herbal medicine which has found effective usage in insomnia , depression and anxiety. It is a relatively safe drug and being a herb it has much less side effects as compared proper medicines. So it is a good ploy to counter both insomnia and depression at the same time with this herbal drug which can be taken in the dose of 400-900 mg /day taken 1-2 hrs before bedtime for a period of 28 days.

If this also does not relieve your conditions then you may try either trazodone at dose of 50 mg before bedtime or seroquel /Quetiapine at dose of 25-75 mg before bedtime, this shall most likely relieve your insomnia and depression.

Kindly discuss this with your doctor.

I hope this helps.

Wish you a speedy recovery.

Regards.
Answered: Thu, 17 Oct 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor